Welcome to the Virtual MS Center!
You can ask any question you want about Multiple Sclerosis and one of our experts will answer it. Click below to ask your question and the answer will be posted to this page as soon as possible.
Here is My Question:
Hello....I'm a 42 year old female with RRMS. I'm currently taking Plegridy after being on both Copaxone and Aubagio. The past several injections, I've noticed a great change in my emotional state - I'm upset more easily, depressed, and have had feelings of a horrible sense of panic. I'm going to speak to my neurologist about switching to another DMD. My question is, how long can these emotional changes last? It's been a week since my last injection and I still feel intense panic and sadness. Is there an OTC option to manage these symptoms? I feel like I'm going crazy.
All interferon-beta preparations (plegridy being one) can aggravate depression. I'd recommend speaking with your neurologist. Mild depression can be managed without medication in some instances, but typically either treatment for depression may be indicated or you may need to come off the interferon-beta. I'm not aware of an OTC they would address your specific situation.
A. Scott Nielsen MD MMSc
Neurologist and MS Specialist at Kaiser Permanente
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.